September 25, 2002
In vitro data demonstrating that RBV increases the levels of the active Didanosine metabolite, dideoxyadenosine 5Õ-triphosphate (ddATP), and clinical reports suggesting the potential for didanosine-related toxicities led to the addition of new precautionary language in the VIDEX label. The following has been added to the "Precautions" section of the label:
Exposure to didanosine or its active metabolite (dideoxyadenosine 5Õ-triphosphate) is increased when didanosine is co-administered with ribavirin. Increased exposure may cause or worsen didanosine-related clinical toxicities, including pancreatitis, symptomatic hyperlactatemia/lactic acidosis, and peripheral neuropathy. Co-administration of ribavirin with VIDEX should be undertaken with caution, and patients should be monitored closely for didanosine-related toxicities. VIDEX should be suspended if signs or symptoms of pancreatitis, symptomatic hyperlactatemia, or lactic acidosis develop.
The content on this page is free of advertiser influence and was produced by our editorial team. See our content and advertising policies.